Thunderstorm Wind, Jackson
- When
- June 13, 5:25 PM CST
- Where
- Jackson County, 2.76 mi S of Altus
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.600, -99.330
A few scattered storms formed in central and southwest Oklahoma on the evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few scattered storms formed in central and southwest Oklahoma on the evening of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 4:58 PM CST, 27 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 558 PM CDT Wed Jun 13 2018 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Isolated thunderstorms will remain near CSM and west of SPS through sunset. Skies will generally begin to clear overnight. South to southeast winds around 10 to 15 kt are expected. Some gusts over 20 kt will be possible by late Thur morning. && .PREV DISCUSSION... /issued 255 PM CDT Wed Jun 13 2018/ DISCUSSION... For late afternoon/early evening, there is a low chance thunderstorms may develop along a weak boundary across north central Oklahoma. In addition to the boundary, SPC Mesoanalysis indicates greater instability and weaker inhibition in this area. Otherwise, relatively quiet weather is expected the next few days as a mid-level ridge moves eastward. This should result in pattern that is not favorable for MCS propagation into the Southern Plains (no northerly flow aloft). By early next week, the forecast will depend on the eventual track of a tropical disturbance in the western Caribbean (Invest 91) and its associated moisture. This tropical disturbance is forecast to move westward across the Yucatan Peninsula into the western Gulf of Mexico. Both the ECMWF and GFS indicate the mid- level ridge will move eastward into the southeast U.S. This would allow the disturbance to track northward to somewhere along the Texas and/or Louisiana Gulf Coast. Eventually, this moisture is progged to move northward into the Southern Plains. The uncertainty is the westward extent of the moisture plume. Most models indicate a northwest to southeast gradient in moisture with forecast precipitable water values on the GFS near or above 2.00" across far southeast Oklahoma. Scattered to numerous showers/storms and abundant cloud cover are expected by the early into middle part of next week--especially across the southeast Oklahoma. Limited insolation should result in cooler temperatures (though it should be quite humid!). Locally heavy rainfall/flooding would be the primary hazard during this time frame. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 95 73 94 / 10 0 0 0 Hobart OK 73 98 73 97 / 20 0 0 0 Wichita Falls TX 74 97 74 98 / 20 0 0 0 Gage OK 72 97 72 97 / 10 0 0 0 Ponca City OK 74 97 73 96 / 20 0 0 0 Durant OK 74 94 74 94 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/03/03
Hazardous Weather Outlook National Weather Service Norman OK 1151 AM CDT Wed Jun 13 2018 OKZ004>048-050>052-TXZ083>090-141700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorm chances will be very low today, but an isolated and brief storm cannot be ruled out during the heat of the day. If storms do occur, severe weather will be unlikely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will return late Sunday and continue through early next week. Heavy rain will be the primary hazard. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 500 PM CDT WED JUN 13 2018 OKZ035>037-132230- Kiowa OK-Tillman OK-Jackson OK- 500 PM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa... northwestern Tillman and northeastern Jackson Counties Until 530 PM CDT... AT 457 PM CDT, a strong thunderstorm was located 4 miles east of Humphreys, moving north at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3447 9906 3453 9927 3475 9925 3468 9894 TIME...MOT...LOC 2157Z 194DEG 4KT 3456 9916 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
509 PM CDT WED JUN 13 2018
TXZ085-132245-
Wilbarger TX-
509 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Wilbarger County Until
545 PM CDT...
AT 502 PM CDT, a strong thunderstorm was located near Vernon, moving
north at 5 to 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts 40 to 50 MPH...
LAT...LON 3429 9936 3422 9919 3421 9919 3421 9915
3418 9908 3402 9921 3407 9942
TIME...MOT...LOC 2202Z 194DEG 4KT 3412 9930
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 527 PM CDT WED JUN 13 2018 OKZ017-018-132300- Kingfisher OK-Blaine OK- 527 PM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kingfisher and east central Blaine Counties Until 600 PM CDT... AT 525 PM CDT, a strong thunderstorm was located 4 miles east of Watonga, moving north at 5 MPH. Other thunderstorms over Omega and Loyal have weakened during the past 15 minutes. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3582 9800 3575 9840 3598 9840 3606 9807 TIME...MOT...LOC 2225Z 171DEG 4KT 3583 9833 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
555 PM CDT WED JUN 13 2018
OKZ035>037-132330-
Kiowa OK-Tillman OK-Jackson OK-
555 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and eastern Jackson Counties Until 630 PM CDT...
AT 549 PM CDT, a strong thunderstorm was located 4 miles northeast
of Tipton, moving north at 5 MPH. Other small thunderstorms were
located near Altus and Martha. With temperatures still in the upper
90s, rather strong wind gusts will occur with some of these storms
through 630 pm.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3438 9901 3449 9934 3457 9945 3476 9942
3470 9883
TIME...MOT...LOC 2249Z 192DEG 6KT 3454 9906
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 557 PM CDT WED JUN 13 2018 OKZ017-132330- Blaine OK- 557 PM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR east central Blaine County Until 630 PM CDT... AT 552 PM CDT, a strong thunderstorm was located near Watonga, moving northwest at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 55 MPH... LAT...LON 3582 9821 3582 9844 3593 9851 3599 9824 TIME...MOT...LOC 2252Z 129DEG 8KT 3588 9839 SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 615 PM CDT WED JUN 13 2018 OKZ016-022-132345- Washita OK-Custer OK- 615 PM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR north central Washita and south central Custer Counties Until 645 PM CDT... AT 612 PM CDT, a strong thunderstorm was located near Bessie, moving north at 15 MPH. Another storm was located just south of Clinton. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3529 9890 3531 9910 3555 9915 3553 9883 TIME...MOT...LOC 2312Z 183DEG 13KT 3538 9901 SIX
The Altus AFB radar (KFDR), 42 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
3 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
Four to five powerpoles downed.
Water over CR201 west of Highway 283 and north of Highway 62. Car was stuck here between downed power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766321, 766322, 766323, 766324, 766325.